Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Have IUD. Have high sex drive, increased apetite, discharge, cramps. Pregnancy test negative. IUD affecting results?

I have regular sex with my boyfriend and have an IUD . My last period ended 2/6. I ve noticed higher sex drive, increased appetite , different smell, increased discharge , in addition to having no period or spotting. I ve also had cramping unlike my usual period cramping. I ve taken four negative at- home pregnancy tests . Could my IUD be affecting the outcome of the tests?
Asked On : Sun, 24 Mar 2013
Answers:  1 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Thank you for posting your question here, I will try to answer it to the best of my abilities.

IUD's are known to increase cramping and discharge in women as well as mood swings, headaches and breast tenderness.
But I've never heard of them causing an increased sex drive or a different smell. Yes, IUDs are known to stop periods in some women for some time and then they restart on their own.
Also which IUD did you get, a hormonal one or a copper one? It does make a difference.
The IUD doesnt change the results of the home pregnancy test and dont worry you arent pregnant, you dont seem to have any of the pregnancy signs.
The only thing that I can think of that is worth getting checked out is the different smell, it could be caused due to an infection. Other than that you seem to be okay.

I hope this answered your question.
Answered: Sun, 21 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor